Publication detail

Mathematical Model of Data Backup and Recovery

BURDA, K.

Original Title

Mathematical Model of Data Backup and Recovery

Czech Title

Matematický model zálohování a obnovy dat

English Title

Mathematical Model of Data Backup and Recovery

Type

journal article

Language

en

Original Abstract

The data backup and data recovery are well established disciplines within the computer science already. Despite this fact, however, there is currently no sufficiently general mathematical model for quantification of backup strategies. In this paper, such mathematical model is derived. The model introduced is based on the assumption that the total size of the data is constant. Using this model, we can quantitatively evaluate the properties of different types of backup strategies. For the full, differential and incremental backup strategies, formulae are derived for the calculation of the average total backup size and the average data recovery size in dependence on the probability of the change of data units. The quantitative relations obtained are discussed.

Czech abstract

V článku je odvozen matematický model zálohování a obnovy dat. Pomocí tohoto modelu lze zjišťovat velikost jednotlivých záloh a kvantitativně hodnotit vlastnosti různých typů zálohovacích strategií. Součástí článku je i návrh formalizace zálohování a upřesnění terminologie

English abstract

The data backup and data recovery are well established disciplines within the computer science already. Despite this fact, however, there is currently no sufficiently general mathematical model for quantification of backup strategies. In this paper, such mathematical model is derived. The model introduced is based on the assumption that the total size of the data is constant. Using this model, we can quantitatively evaluate the properties of different types of backup strategies. For the full, differential and incremental backup strategies, formulae are derived for the calculation of the average total backup size and the average data recovery size in dependence on the probability of the change of data units. The quantitative relations obtained are discussed.

Keywords

Data backup, data recovery, mathematical model.

RIV year

2014

Released

30.07.2014

Pages from

16

Pages to

25

Pages count

10

BibTex


@article{BUT108670,
  author="Karel {Burda}",
  title="Mathematical Model of Data Backup and Recovery",
  annote="The data backup and data recovery are well established disciplines within the computer science already. Despite this fact, however, there is currently no sufficiently general mathematical model for quantification of backup strategies. In this paper, such mathematical model is derived. The model introduced is based on the assumption that the total size of the data is constant. Using this model, we can quantitatively evaluate the properties of different types of backup strategies. For the full, differential and incremental backup strategies, formulae are derived for the calculation of the average total backup size and the average data recovery size in dependence on the probability of the change of data units. The quantitative relations obtained are discussed.",
  chapter="108670",
  number="10",
  volume="13",
  year="2014",
  month="july",
  pages="16--25",
  type="journal article"
}